Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Embedding phenomena based upon decomposition theory: an unusual cellular $ 2$-cell


Author: Robert J. Daverman
Journal: Proc. Amer. Math. Soc. 75 (1979), 183-185
MSC: Primary 57N60; Secondary 57N10, 57N15
DOI: https://doi.org/10.1090/S0002-9939-1979-0529238-9
MathSciNet review: 529238
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a 2-cell D cellularly embedded in the n-sphere $ {S^n},n \geqslant 5$, and locally flatly embedded at each of its interior points, but the boundary of which fails to be weakly flat.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Cannon, Shrinking cell-like decompositions of manifolds. Codimension three (to appear). MR 541330 (80j:57013)
  • [2] R. J. Daverman, On weakly flat l-spheres, Proc. Amer. Math. Soc. 38 (1973), 207-210. MR 0310894 (46:9992)
  • [3] R. J. Daverman and T. B. Rushing, Weak flatness criteria for codimension 2 spheres in codimension 1 manifolds, General Topology and Appl. 6 (1976), 101-115. MR 0394681 (52:15480)
  • [4] P. F. Duvall, Jr., Weakly flat spheres, Michigan Math. J. 16 (1969), 117-124. MR 0246300 (39:7604)
  • [5] R. D. Edwards, Suspensions of homology spheres (to appear).
  • [6] -, Approximating certain cell-like maps by homeomorphisms (to appear).
  • [7] J. G. Hollingsworth and T. B. Rushing, Homotopy characterizations of weakly flat codimension 2 spheres, Amer. J. Math. 98 (1976), 385-394. MR 0420631 (54:8644)
  • [8] B. Mazur, A note on some contractible 4-manifolds, Ann. of Math. (2) 73 (1961), 221-228. MR 0125574 (23:A2873)
  • [9] D. R. McMillan, Jr., A criterion for cellularity in a manifold, Ann. of Math. (2) 79 (1964), 327-337. MR 0161320 (28:4528)
  • [10] M. H. A. Newman, The engulfing theorem for topological manifolds, Ann. of Math. (2) 84 (1966), 555-571. MR 0203708 (34:3557)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N60, 57N10, 57N15

Retrieve articles in all journals with MSC: 57N60, 57N10, 57N15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529238-9
Keywords: Weakly flat sphere, cellular cell, globally 1-alg, cellularity criterion, homology sphere, double suspension, mapping torus
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society